Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 3, 2007, 7:47 PM CDT for Vernon County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 3, 2007, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Vernon County, WI
The radar
The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:10 PM CDT | Tornado Watch | SPC | 8 hr |
| Jul 3, 6:08 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1400 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 040046
SVRARX
WIC123-040115-
/O.NEW.KARX.SV.W.0072.070704T0047Z-070704T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
747 PM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN VERNON COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 815 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SIDIE HOLLOW COUNTY PARK TO
WEST PRAIRIE TO RETREAT...OR ALONG A LINE EXTENDING FROM VIROQUA TO
8 MILES SOUTHWEST OF VIROQUA TO 7 MILES NORTHEAST OF LANSING...AND
MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
VIROQUA AND LIBERTY POLE AROUND 750 PM...
FOLSOM AND LIBERTY AROUND 800 PM...
READSTOWN AROUND 805 PM...
KICKAPOO CENTER AND SUGAR GROVE AROUND 810 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4362 9103 4351 9107 4343 9122 4342 9090
4342 9068 4350 9068
$$
042 follow-up statements
000
WWUS53 KARX 040103
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 PM CDT TUE JUL 3 2007
WIC123-040115-
/O.CON.KARX.SV.W.0072.000000T0000Z-070704T0115Z/
VERNON WI-
801 PM CDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN VERNON COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR FOLSOM...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF VIROQUA TO 9 MILES SOUTH OF VIROQUA...MOVING SOUTHEAST
AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KICKAPOO CENTER AND SUGAR GROVE AROUND 810 PM...
LAT...LON 4362 9103 4351 9107 4343 9122 4342 9089
4342 9068 4350 9068
$$
04000
WWUS53 KARX 040112
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT TUE JUL 3 2007
WIC123-040122-
/O.EXP.KARX.SV.W.0072.000000T0000Z-070704T0115Z/
VERNON WI-
812 PM CDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VERNON COUNTY
EXPIRES AT 815 PM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4362 9103 4351 9107 4343 9122 4342 9089
4342 9068 4350 9068
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 240 PM CDT TUE JUL 3 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY ATTENTION FOCUSED ON CONVECTIVE POTENTIAL TONIGHT...WITH SEVERE CHANCES...RAIN POTENTIAL THROUGH THURSDAY...THEN A REBUILDING RIDGE. AREA CURRENTLY UNDER TORNADO WATCH 477. ACTIVE CONVECTION BLOSSOMING OVER AREA PER RADAR AND SATELLITE IMAGERY. SURFACE OBSERVATIONS INDICATE HUMID AIR POURING IN...WITH DEWPOINTS INTO THE LOWER 70S OVER THE WESTERN HALF OF THE FORECAST AREA AT 18Z. 12Z 03JULY07 MODEL SOLUTIONS SOMEWHAT IN AGREEMENT IN THE INITIAL PERIODS...BUT DIFFER FROM THURSDAY ON. NAM APPEARS TO PUT A BIT TOO MUCH EMPHASIS ON TRAILING SHORT WAVE ENERGY BY THEN. GFS CLOSER TO OTHER MODELS IN KEEPING THIS ENERGY WEAKER AND FURTHER NORTH AND EAST. FOR THIS AFTERNOON/EVENING...AMPLE CAPE BEING BUILT IN WARM AND HUMID AIRMASS...WITH CONVECTION PERCOLATING ACROSS THE FORECAST AREA. COULD SEE SOME OF THESE STORMS INTENSIFY TO SEVERE LEVELS...WITH HAIL AND STRONG WINDS THE MAIN THREATS. HOWEVER...DESPITE WEAK 0-6 KM BULK SHEAR...THERE IS AMPLE LOWER LEVEL SHEAR FOR ROTATING STORMS AND THE POTENTIAL FOR SOME SPIN-UPS. HENCE THE TORNADO WATCH. THE MAIN VORTICITY CENTER DRIVING THIS LOOKS TO MOVE ACROSS THE FORECAST AREA BY MIDNIGHT...TAKING THE BEST CHANCE OF CONVECTION ALONG WITH IT. HOWEVER...WEAKER SHORT WAVE ENERGY TRAILING IT...WITH REMNANT BOUNDARIES...WILL HANG ONTO CHANCES THROUGH THE NIGHT. SURFACE FRONT AND MOST SIGNIFICANT OF THE SHORT WAVE ENERGY LOOKS TO BE SOUTH AND EAST OF THE AREA BY WEDNESDAY. HOWEVER...STILL ANOTHER WEAK SHORT WAVE TROUGH IN THE NORTHWEST FLOW EXPECTED TO DROP INTO WISCONSIN ON WED...WHICH COULD STILL RESULT IN RAIN...ESPECIALLY OVER THE SOUTHEAST. FRONT AND FORCING FAR ENOUGH SOUTH BY WEDNESDAY NIGHT TO PRECLUDE THE NEED FOR ANY POP. ONE LAST SHORT WAVE TROUGH LOOKS TO ROTATE INTO THE WESTERN GREAT LAKES REGION FOR THURSDAY. STILL SOME RESIDUAL MOISTURE LINGERING... AND WITH THE ADVECTION OF COOLER AIR ALOFT COMING IN WITH THE WAVE... SOME CONVECTION IS POSSIBLE...ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT INITIALLY WITH RE- AMPLIFICATION OF THE WEST COAST UPPER RIDGE FOR THE LAST PART OF THE WEEK. BUT AS WE MOVE TOWARD SUNDAY...THE MODELS BEGIN TO DIVERGE AS THE RIDGE FLATTENS AGAIN IN RESPONSE TO SHORT WAVES MOVING THROUGH AND OVER IT. AS THIS FLATTENING OCCURS...A FRONTAL BOUNDARY WILL BEGIN TO SAG SOUTH TOWARD THE FORECAST AREA. HARD TO SAY JUST HOW FAST THIS WILL OCCUR...BUT AT THIS TIME...A MODEL BLEND WOULD SUGGEST THE FRONT WILL GET INTO CENTRAL MN BY MONDAY MORNING...BUT MAY TAKE ALL THE WAY UNTIL LATE TUESDAY TO GET THROUGH THE REGION. AS SUCH...WILL HAVE TO PLACE RAIN CHANCES IN THE FORECAST FROM SUNDAY THROUGH TUESDAY NIGHT. MW && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO BE AROUND THE TAF SITES INTO THE EVENING HOURS. MVFR CEILINGS EXPECTED NEAR THE STORMS...BUT VISIBILITIES COULD BRIEFLY DROP TO IFR WITH SOME LOCALLY HEAVY DOWNPOURS. WIND GUSTS IN EXCESS OF 40 KNOTS AND HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE ACTIVITY IS EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AFTER 01Z AS THE ACTIVITY SLIDES EAST AND SOUTHEAST AHEAD OF AN ADVANCING COLD FRONT. THE FRONT WILL SWITCH THE WINDS FROM THE SOUTHWEST AROUND TO THE NORTHWEST BUT SPEEDS EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS. ONCE THE FRONT GOES THROUGH LOOK FOR VFR CONDITIONS TO RETURN. 04 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 3, 3:02 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 302 PM CDT TUE JUL 3 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-041100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 302 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER AREA OF THUNDERSTORMS MAY DEVELOP OVER THE SOUTHERN SECTIONS OF MINNESOTA AHEAD OF A COLD FRONT AND MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATE TORNADO WILL ALSO BE POSSIBLE. THE MAIN WINDOW FOR SEVERE WEATHER WILL BE FROM 5 PM TO 10 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY ACROSS MUCH OF THE AREA BEFORE THE FRONT CLEARS THE AREA. SEVERE WEATHER IS NOT EXPECTED...BUT DEADLY LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORM. A WEAK WEATHER SYSTEM ON THURSDAY MAY BRING A SMALL THUNDERSTORM THREAT AGAIN TO THE AREA...BUT THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...WITH LIGHTNING THE MAIN THREAT. THE NEXT CHANCE FOR THUNDERSTORMS WILL DEVELOP AS A HOT AND HUMID AIRMASS OVERSPREADS THE AREA FOR THE WEEKEND...WITH THUNDERSTORM CHANCES INCREASING AS A FRONT INTERACTS WITH THIS AIRMASS ON SUNDAY. HEAT INDICES THIS WEEKEND MAY BECOME ELEVATED IF PROJECTED TEMPERATURE AND HUMIDITY FORECASTS VERIFY. STAY TUNED FOR FURTHER REFINEMENT ON THE WEEKEND FORECAST IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NECESSARY THIS AFTERNOON AND EVENING...PRIMARILY BETWEEN 5 PM AND 10 PM. SPOTTERS AND SPOTTER GROUPS ARE ENCOURAGED TO MONITOR THE LATEST STATEMENTS...WATCHES AND WARNINGS...IN PREPARATION FOR RAPID DEPLOYMENT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Jul 3, 6:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 4 N BYRON 44.09N 92.65W
07/03/2007 E58 MPH OLMSTED MN PUBLIC
&&
SHEALocal storm report, Jul 3, 7:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 S LOYD 43.39N 90.25W
07/03/2007 RICHLAND WI AMATEUR RADIO
16 TO 20 INCH TREES BLOWN DOWN ALONG HIGHWAY 58. SOME
FLOODING ALSO REPORTED IN THE AREA.
&&
SHEALocal storm report, Jul 3, 7:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
727 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL SENECA 43.27N 90.97W
07/03/2007 E1.75 INCH CRAWFORD WI AMATEUR RADIO
&&
SHEALocal storm report, Jul 3, 7:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG AUSTIN 43.67N 92.97W
07/03/2007 MOWER MN LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN IN THE CITY.
&&
SHEALocal storm report, Jul 3, 7:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
733 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG AUSTIN 43.67N 92.97W
07/03/2007 MOWER MN LAW ENFORCEMENT
LARGE TREES AND POWERLINES DOWN IN NW SIDE OF CITY
&&
BROOKSLocal storm report, Jul 3, 7:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST GRAND MEADOW 43.71N 92.57W
07/03/2007 M59 MPH MOWER MN CO-OP OBSERVER
&&
BROOKSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:12 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 48 min |
| Jul 3, 9:13 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 77 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.